Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 17, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Jul 2, 2010, 3:59 AM CDT for 21 counties in Nebraska. It took effect at Jul 2, 2010, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2010, 3:59 AM CDT (08:59 UTC)
- In effect from
- Jul 2, 2010, 10:00 AM CDT
- Expired
- Jul 2, 2010, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
All 21 counties
Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 38 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WWUS73 KLBF 020859 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 AM CDT FRI JUL 2 2010 .A TIGHTENING PRESSURE GRADIENT EXPECTED TODAY AND WILL LEAD TO STRONG WINDS. SOUTHERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS SOUTHWEST NEBRASKA...INTO THE EASTERN SANDHILLS AND NORTH CENTRAL NEBRASKA. WINDS WILL DIMINISH AROUND SUNSET...HOWEVER A BREEZY NIGHT IS STILL EXPECTED. NEZ005>010-024>029-036>038-057>059-069>071-021700- /O.NEW.KLBF.WI.Y.0017.100702T1500Z-100703T0200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 359 AM CDT FRI JUL 2 2010 /259 AM MDT FRI JUL 2 2010/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. * WINDS WILL INCREASE MID MORNING AND CONTINUE THROUGH THE EVENING HOURS. * SOUTH WINDS OF 25 TO 35 MPH CAN BE EXPECTED. * HIGH PROFILE VEHICLES CAN ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MASEK
2 follow-up statements
105 WWUS73 KLBF 021549 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1049 AM CDT FRI JUL 2 2010 .A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG SOUTH WINDS. SOUTHERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS SOUTHWEST NEBRASKA...INTO THE EASTERN SANDHILLS AND NORTH CENTRAL NEBRASKA. WINDS WILL DIMINISH AROUND SUNSET...HOWEVER A BREEZY NIGHT IS STILL EXPECTED. NEZ005>010-024>029-036>038-057>059-069>071-030000- /O.CON.KLBF.WI.Y.0017.000000T0000Z-100703T0200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 1049 AM CDT FRI JUL 2 2010 /949 AM MDT FRI JUL 2 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. * STRONG SOUTH WINDS WILL CONTINUE TO STRENGTHEN AND PEAK AROUND 4 PM CDT. THE STRONG WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. * SOUTH WINDS OF 25 TO 35 MPH CAN BE EXPECTED. * HIGH PROFILE VEHICLES CAN ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
676 WWUS73 KLBF 022030 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT FRI JUL 2 2010 ...WIND ADVISORY CANCELLED... NEZ005>010-024>029-036>038-057>059-069>071-022130- /O.CAN.KLBF.WI.Y.0017.000000T0000Z-100703T0200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 330 PM CDT FRI JUL 2 2010 /230 PM MDT FRI JUL 2 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Jul 2, 3:50 AM CDT, 9 minutes earlier.
Area forecast discussion, Jul 2, 3:50 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 AM CDT FRI JUL 2 2010 .SYNOPSIS... UPPER LEVEL RIDGE CONTINUES TO SLIDE EAST OVER THE MID MISS RVR VALLEY...WHILE TROF DIGS OVER THE PAC NW. ALEX HAS DISSIPATED HOWEVER H2O VAPOR SHOWING ASSOCIATED MOISTURE PUSHING NORTH ACROSS TX AND OK. AT THE SURFACE...STILL HAVE A LEE SIDE TROF ALONG THE FRONT RANGE OF THE ROCKIES. NEXT FRONT STARTING TO PUSH SE ACROSS THE NORTHERN ROCKIES. ACROSS MUCH OF THE PLAINS IS A MIXED BL AND BREEZY CONDITIONS. && .DISCUSSION... WINDS THE FOCUS TODAY AS THEY APPROACH ADVISORY CRITERIA ACROSS MOST OF THE AREA. WINDS ALOFT ONLY IN THE 30 TO 35 KT RANGE...HOWEVER WILL MIX NEARLY ALL OF IT TO THE SURFACE. AS WAS THE CASE YESTERDAY...DO NOT EXPECTED A REAL HIGH GUST ENVIRONMENT AND WILL GO WITH A MARGINAL WIND ADVISORY WITH ONLY SUSTAINED WINDS MENTIONED IN THE TEXT. START TIME IS TRICKY AS WINDS ALREADY GOING STRONG...BUT HAVE TIMED WITH TYPICAL START TIME...HOWEVER THIS MAY NEED TO BE ADJUSTED EARLIER. EYES ALSO WATCHING UPPER 60S TO LOWER 70S DEW PTS ALONG WITH SOME HIGH CLOUDS LIFTING NORTH INTO KS TODAY. HIGH CLOUDS WILL LIKELY BEGIN TO GET PUSHED NE WITH THE UPPER LEVEL FLOW AND SKIRT THE SOUTHERN ZONES...HOWEVER THE SURFACE MOISTURE WILL ARRIVE LATER TODAY. MODELS IN AGREEMENT WITH A WEAK WAVE RIDING NE ALONG THE FLOW AS THE TROF/FRONT MERGE. HAD SOME SHOWERS THAT PUSHED INTO THE NW ZONES LAST NIGHT AND EXPECT TONIGHT TO BE SIMILAR...WITH A LITTLE FURTHER EASTWARD PUSH. SATURDAY STARTS OUT QUIET...HOWEVER THE DAY BECOMES AN ACTIVE DAY BY LATE AFTERNOON. FRONT SHOULD BE ACROSS THE NW CWA WITH RICH MOISTURE...PW/S ABOVE 1.50 INCHES...AHEAD OF THE FRONT. EXPECT A MARGINAL SEVERE WX DAY AS GOOD INSTABILITY WITH CAPE VALUES GREATER THAN 2K J/KG. MORE OF A CONCERN AT THIS TIME APPEARS TO BE HEAVY RAINFALL AS AN MCS DEVELOPS OVERNIGHT. MODELS IN GOOD AGREEMENT WITH PRODUCING SIGNIFICANT PRECIP OVER THE AREA. SEE HYDROLOGY SECTION BELOW FOR MORE ABOUT HEAVY RAIN AND POSSIBLE FLOODING CONCERNS. BOUNDARY STALLS NEAR THE NEB/SD BORDER FOR SUNDAY...AND MOISTURE TO CONTINUE TO PUSH NORTH OVER THE BOUNDARY AND WILL LEAD TO A COOL...CLOUDY...AND POSSIBLY WET HOLIDAY. MODELS HAVE TRENDED COOLER WITH TEMPS AND FORECAST FOLLOWS. MODELS BEGIN TO PUSH THE FRONT SE FOR MONDAY AND WILL LINGER SOME POPS IN THE SE. TEMPS ALSO BEGIN TO REBOUND A LITTLE...INTO THE MID 80S. THEN ANOTHER FRONT TO ARRIVE TUESDAY WITH THIS TO START A POSSIBLE ACTIVE PATTERN FOR MUCH OF THE WEEK. MODELS STILL IN DISAGREEMENT ON IF THE BOUNDARY WILL CONTINUE TO MEANDER ACROSS KS...NEAR THE NEB BORDER OR PUSH FURTHER SOUTH. WILL CONTINUE TO MONITOR AND HAVE LEFT THE EXTENDED UNCHANGED THIS TIME AROUND. && .AVIATION... VFR CONDITIONS TO PREVAIL THE NEXT 24 HRS. SFC WINDS WILL BECOME STRONG NEAR 18025G32KT FOR KVTN AFT 15Z THROUGH 02Z/3RD. WINDS SLIGHTLY LESS FOR KLBF DURING THIS TIME. SKIES TO INCREASE IN CLOUDINESS TDY. BY EARLY AFTN...CU EXPECTED TO DEVELOP BKN060 FOR KLBF AND KVTN. WINDS TO DIMINISH SOME AFT 02Z/3RD. IN ADDITION...SCT TSTMS TO DEVELOP LATE AFTN IN THE PNHDL SHOULD DRIFT EAST AND HAVE A CHANCE TO REACH KVTN PRIOR TO 06Z/3RD. ACTIVITY SHOULD REMAIN WEST OF KLBF. && .HYDROLOGY... GIVEN RECENT DRYING...ONE WOULD ASSUME THAT A RETURN TO FLOODING IS UNLIKELY. HOWEVER...THIS WEEKEND SYSTEM WILL HAVE THE POTENTIAL FOR AT LEAST LOCALIZED FLASH FLOODING AND ALSO FOR RISING RIVER LEVELS. FORECAST PRECIPITABLE WATER VALUES FROM THE NAM80 SHOW A PEAK OF 1.5 TO 2.0 INCHES BY 06Z SAT WITH A SLOW DECLINE THROUGH SUNDAY NIGHT. SFC FRONT WILL BE SLOW TO MOVE OUT. ALSO INDICATED IS A SLOW STORM MOTION SATURDAY NIGHT WSW AT 10KTS AND SUNDAY W AT 10 KTS. THIS SLOW STORM MOTION WOULD BE FAVORABLE FOR SPOTS TO POTENTIALLY EXCEED FLASH FLOOD GUIDANCE. ALTHOUGH SOMEWHAT SPECULATIVE AT THIS JUNCTURE...CENTRAL PLAINS LOOKS TO REMAIN FAVORABLE FOR REPEATED CONVECTIVE RAINFALL WEDNESDAY THROUGH FRIDAY OF NEXT WEEK AS A SUPPRESSED UPPER RIDGE EXTENDS FROM TN VALLEY SOUTHWESTWARD ACROSS TX/OKLA. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NEZ005>010-024>029-036>038-057>059- 069>071. && SYNOPSIS/DISCUSSION...MASEK AVIATION/HYDROLOGY...ROBERG
Hazardous weather outlook, Jul 1, 11:05 AM CDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 AM CDT THU JUL 1 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-021615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1105 AM CDT THU JUL 1 2010 /1005 AM MDT THU JUL 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP OVER WESTERN AND NORTH CENTRAL NEBRASKA ON FRIDAY. A WIND ADVISORY MAY BE NEEDED. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN NEBRASKA PANHANDLE AND PORTIONS OF WESTERN NEBRASKA FRIDAY EVENING...WEST OF A LINE FROM VALENTINE TO IMPERIAL. STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A COLD FRONT MOVES OVER WESTERN AND NORTH CENTRAL NEBRASKA. THE AREA OF CONCERN IS NORTH OF INTERSTATE 80 FROM THE EASTERN NEBRASKA PANHANDLE TO O NEILL. THE MAIN THREATS WITH THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. IN ADDITION...HEAVY RAIN IS ALSO A POSSIBILITY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY EVENING OVER WESTERN AND NORTH CENTRAL NEBRASKA AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:19 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 56 min |
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.